MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter first name is not known.(b)(6).Initial reporter email is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30592329) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30592329) could not be detached.The physician tried to raise the pressure but the coil still failed to detach.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 17-mar-2022.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30592329) could not be detached.The physician tried to raise the pressure but the coil still failed to detach.A new coil was used to complete the procedure.There was no report of any patient adverse event or complication.On 12-apr-2022, additional information was received.The information indicated that the coil was successfully removed from the patient.It was no longer attached to the delivery system when it was removed.There was no blood flow restriction / reduction as a result of the event.The syringe was filled with saline from a dedicated source.The syringe had been successfully used to deploy other coils prior to this event and the same syringe was later used to successfully detach other coils after this event.The information indicated that before attempting to deploy the complaint coil, the syringe did exceed the green zone / position 3.Prior to the attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or the delivery tube.The coil delivery system was prepped without any difficult.The reported issue did not result in a clinically significant delay in the procedure.The complaint product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The introducer and embolic coil were found to be separated from the rest of the unit.There were no other anomalies or evident damage observed.Further inspection under microscopic magnification revealed that the embolic coil was slightly stretched, another location was noted to be kinked.The gripper was noted to be dented at the proximal end.These damages might have been caused by the retraction of the coil after the detachment attempts and seem to be related to the reported event.The detachment functionality could not be tested since the components of the device were received separated; as the complaint documented, the coil was no longer attached to the delivery system when it was removed.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following warning: ¿ tensile or compressive stresses can result in forward movement of the infusion catheter, delivery tube movement, and movement of some portion of the coil which can lead to improper coil detachment.A review of manufacturing documentation associated with this lot (30592329) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The customer complaint was confirmed since the device was received with the embolic coil out of the gripper, which indicates that the detachment process had been attempted and ultimately caused the embolic coil to detach during the removal of the device.It is possible that the coil may have become partially detached since the pressure applied exceeded the green zone / position 3.The damage noted on the gripper suggest that there might have been stress during the detachment, however, other factors not described in the complaint might have contributed to the encountered issue.Coil stretching and coil kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.The stretched and kinked conditions of the coil were not reported in the complaint.The cause of the stretched and kinked condition of the coil cannot be determined; it is possible that the coil may have had force inadvertently exerted on it during the detachment attempt.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in stretched and kinked condition as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12-apr-2022.[additional information]: on 12-apr-2022, additional information was received.The information indicated that the coil was successfully removed from the patient.It was no longer attached to the delivery system when it was removed.There was no blood flow restriction / reduction as a result of the event.The syringe was filled with saline from a dedicated source.The syringe had been successfully used to deploy other coils prior to this event and the same syringe was later used to successfully detach other coils after this event.The information indicated that before attempting to deploy the complaint coil, the syringe did exceed the green zone / position 3.Prior to the attempt to detach, it was verified under fluoro that there was no stress against the microcatheter or the delivery tube.The coil delivery system was prepped without any difficult.The reported issue did not result in a clinically significant delay in the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13739053
Report Number3008114965-2022-00146
Device Sequence Number14643181
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30592329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/17/2022
04/12/2022
05/13/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date03/18/2022
04/12/2022
05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown